Oregon, 2009Heavy Snow in Oregon, April 8, 2009
April 8, 2009 · NWS MFR · 1 event in 1 county or zone
A spring storm brought locally heavy snow to high deserts of south central Oregon. The heaviest snow was in the Lakeview area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A spring storm brought locally heavy snow to high deserts of south central Oregon. The heaviest snow was in the Lakeview area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 8, 1:43 AM PST, 47 minutes earlier.
Area forecast discussion, Apr 8, 1:43 AM PST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
243 AM PDT WED APR 8 2009
.DISCUSSION...THE CLOSED LOW PRESSURE CONTINUES TO MOVE ACROSS
NORTHERN CALIFORNIA OVERNIGHT. PRECIPITATION WAS OBSERVED AT MOST
OBSERVATION SITES IN EASTERN SISKIYOU AND MODOC COUNTY. SATELLITE
IMAGERY SHOWS ANOTHER FRONT QUICKLY APPROACHING 130W AND THIS WILL
ACT AS A KICKER TO MOVE THE LOW OUT OF NORTHERN CALIFORNIA. BOTH
THE GFS AND NAM SHOW PRECIPITATION IN DEFORMATION ZONE CONTINUING
THROUGH TODAY FOR MODOC AND LAKE COUNTY. THERE WILL BE A BRIEF
BREAK TONIGHT BUT THE NEXT FRONT WILL BRING ANOTHER ROUND OF
PRECIPITATION TO THE AREA LATE TONIGHT INTO THURSDAY. THIS FRONT
DOES NOT APPEAR TO HAVE A STRONG DYNAMICS AND MAY END UP BEING A
HIGH POPS BUT LOW QPF TYPE. THE UPPER LEVEL PATTERN CONTINUES TO
BE FAST MOVING WITH A SERIES OF FRONT MOVING THROUGH WITH BREAK
ABOUT A DAY OR SO IN BETWEEN SYSTEM.
&&
.AVIATION...MVFR CIGS AT THE COAST IN CLOUDS AND RAINSHOWERS.
CONDITIONS MAY DIP INTO IFR OCCASIONALLY. VFR INLAND BUT LCL MVFR
CIGS CAN BE EXPECTED IN SHOWERS AND OVER THE MOUNTAINS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ030.
CA...WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR CAZ082-
CAZ083-CAZ084-CAZ085.
PACIFIC COASTAL WATERS...NONE.
08/99/99Hazardous weather outlook, Apr 8, 2:06 AM PST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PDT WED APR 8 2009
CAZ082>085-ORZ030-081800-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
306 AM PDT WED APR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 4500 FEET
REMAINS IN EFFECT UNTIL 11 AM PDT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SUGDEN
Heavy Snow, Central & Eastern Lake County
- When
- April 8, 2:30 AM PST to 11:24 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
A spotter in Lakeview reported an estimated 8 inches of snow during this interval. The Klamath Falls Herald and News reported numerous power outages due to downed power lines. 2500 homes and businesses lost power Wednesday, and 68 of those customers were still without power Friday, according to the Lake County Examiner.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, April 8 to 9, 20093 deaths · 31 injured · $131 million · EF3 · 92 events
- Frost and Freeze in Illinois, April 8, 200919 events
- Frost and Freeze in Kentucky, April 8, 200914 events
- Frost and Freeze in Missouri, April 8, 20097 events
- Frost and Freeze in Indiana, April 8, 20096 events
- High Wind in New Mexico, April 8 to 9, 200954 kt wind · 6 events
- High Wind in Texas, April 8 to 9, 200959 kt wind · 6 events
- Frost and Freeze in Alabama, April 8, 20093 events
- Blizzard in Alaska, April 8 to 10, 20093 events
- Dust Storm in Arizona, April 8, 20092 events
- Winter Weather in Colorado, April 8 to 10, 20092 events
- Winter Storm in Montana, April 8 to 9, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153718.